Reply To: Stimulants causing fatigue?

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Stimulants causing fatigue? Reply To: Stimulants causing fatigue?

#192620
kajamas89
Participant

I have this exact issue – along with also having dysautonomia.
An interesting phenomenon happens with dysautonomia where since many with POTS have poor blood return from their lower body from not enough vasoconstriction we are used to running on adrenaline – literally to keep enough blood to our vital organs. This causes the tachycardia etc.
When introducing a stimulant, some will experience enough vasoconstriction to relieve this enough that it finally allows the body to relax. For anyone reading this, and especially the physicians, it’s like running a marathon on adrenaline for years then being able to relax. The body isn’t used to it. It also relieves muscle pain because appropriate vasoconstriction works better than a body pushing adrenaline.
For me, my body pain will go completely away and I’ll get sleepy. I’ll also notice my heart rate will get pretty low – yes, on stimulants! This also works if I drink a lot of caffeine. Explaining this to people is hard because many don’t understand dysautonomia.